Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Uniform Approximation of Infinite Horizon Control Problems for Nonlinear Systems and Stability of the Approximating Controls

Full text
Author(s):
Costa, Eduardo F. [1] ; do Val, Joao B. R. [2]
Total Authors: 2
Affiliation:
[1] USP, Inst Ciencias Math & Computacao, Depto Matemat Aplicada & Estat, BR-13560970 Sao Carlos, SP - Brazil
[2] Univ Estadual Campinas, Fac Engn Eletr & Computacao, Depto Telemet, BR-13081970 Campinas, SP - Brazil
Total Affiliations: 2
Document type: Journal article
Source: IEEE Transactions on Automatic Control; v. 54, n. 4, p. 881-886, APR 2009.
Web of Science Citations: 3
Abstract

This technical note addresses the approximation of the infinite horizon problem and the stability of the approximating controls generated by the receding horizon method. The setup takes into account systems and costs that may be nonlinear and discontinuous, with possibly state and control constraints, allowing for a wide range of problems. A detectability notion is introduced that matches standard regularity conditions such as existence of bounds for the cost, and does not require any continuity hypothesis. It is shown that the receding horizon controls associated with the finite horizon problems are approximating solutions for the infinite horizon problem, for a large enough horizon. Exponential stability of the controlled system and estimates for horizons ensuring stability and approximation of the infinite horizon problem are also studied. (AU)

FAPESP's process: 03/06736-7 - Control and filtering of Markovian jumping parameters stochastic systems
Grantee:João Bosco Ribeiro do Val
Support type: Research Projects - Thematic Grants